MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6).E3 - occupation: or purchasing secretary g4 ¿ pma/510(k) #: k171603 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the stiffener of an ultrathane cope nephroureterostomy set was difficult to remove.The device was required for a stent change procedure.After the catheter was placed in the patient, the stiffener could not be removed.The catheter was then removed and replaced.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the stiffener of an ultrathane cope nephroureterostomy set was difficult to remove.The device was required for a stent change procedure.After the catheter was placed in the patient, the stiffener could not be removed.The catheter was then removed and replaced.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The complaint device was returned in a used condition to cook for evaluation.Upon visual inspection, the catheter had the supplied stiffener partially inserted into it.During the initial investigation, the stiffener could only be removed by manipulating the distal end of the catheter while applying negative force to the stiffener.However, after flushing the catheter and rinsing the stiffener with water, it became possible to fully insert the stiffener into the catheter.The inner diameter of the catheter and outer diameter of the flexible stiffener were both measured and confirmed to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed relevant non-conformances for "bent / kinked" and "bond dented", having a quantity of 1 and 12, respectively.All nonconforming devices were scraped prior to further processing of the order.All remaining devices in the lot underwent 100% verification.The lot for the supplied flexible stiffener lot had no abnormalities recorded during the incoming inspection process.In addition, the supplier provided a certificate of compliance, indicating the lot met specifications and applicable requirements.To date, a further search of our database records revealed one additional complaint associated with the complaint lot with the same failure, "flexible stiffener difficult to remove from catheter".An expanded lot search on the catheter subassembly lot was performed, confirming no other complaints were received regarding this failure.Cook also reviewed product labeling.The ifu, t_nucl_rev5, packaged with the device contains the following in relation to the reported failure mode: "precautions: a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." the information provided upon review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of this event could be traced to component failure, without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18623781
Report Number1820334-2024-00154
Device Sequence Number2441239
Product Code FAD
UDI-Device Identifier00827002481701
UDI-Public(01)00827002481701(17)260613(10)15485953
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-20-NUCL-A-RH
Device Lot Number15485953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2023
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown